This forum is an un-mediated, patient-to-patient forum for questions and support regarding HPV issues such as: genital warts, causes, diagnosis, cervical cancer, HPV in men, PAP tests, treatment, telling your spouse or partner
I recently had my first genital wart outbreak last October (about 6-7 months ago) and have had recurring wart outbreaks ever since. I've gone to my doctor to get them burned off 3 times now with the most recent time being yesterday. She was surprised to see me back again and with so many warts (I had 8-10 this time that she burned off).
She showed a bit of concern at first and asked if I have ever gotten an HIV test. I told her that I've gotten 2 comprehensive STD tests that include HIV over the past two years and everything always came back negative (remember that HPV can't be tested for in men). That eased her concern a bit and she said that it must be that my body doesn't recognize the HPV virus itself and isn't attacking it.
So my questions are: Has anyone ever heard of this? Is this a cause for concern?
Additional info that may be useful: I'm a 27 y/o male. I suspect that I got HPV from a girl I slept with 2 years and 1 month ago. It took about a year and a half for warts to ever show up. My current girlfriend is the only person I've slept with since the girl I think gave me HPV. I started sleeping with my girlfriend before the warts showed up, but I don't think she was the one who gave them to me.
there are always some folks who have a tough time with warts reoccurring. it happens. doesn't mean there is anything wrong with you, just means you are going to be annoyed to have to keep going back and getting them treated.
Thank you for the reply, Grace. You're always very helpful.
The last time I went in to get them burned off she prescribed me imiquimod (I think that's the generic version of Aldara). And I'd say I used it for probably 4-6 weeks. What I found was that it helped to prevent my new, small warts from growing any larger, but didn't actually make them go away. I stopped using it because it began to cause painful sores/lesions in other areas of my penis. After I stopped using it I sprouted a few more new warts and my current warts grew even larger.
you have to actually keep using it for 3 months - it can take that long sometimes for it to kick start the body into dealing with hpv better. you do have to use it exactly as ordered as well as be very careful where you put it . on days you don't use aldara, you can use a barrier cream like desitin to help protect the skin and help it heal.
about 30% of folks get relief from hpv from taking cimetidine. worth asking your provider about since you can now buy it otc. pain to take it 4x/day but sometimes it's worth it to help your body get it controlled faster.
warts are just a cosmetic issue but they sure are a pain in the butt to deal with :(
Ah well ok then. Since my appointment I've noticed that I've got very 2 small warts that we missed during my procedure (I hate when that happens) so I'll get to using the imiquimod on them and will do so persistently and I'll probably Desitin too. I really don't want to deal with those sores again - they hurt!
Also, there's something you said on another person's post that caught my attention. I believe you said something about having HPV infections persist for 2+ years begins to increase your chances for HPV-related cancers. If indeed I did acquire this virus from the girl I slept with 2 years + 1 month ago as I fear, does that mean I'm getting into the "danger zone" since I'm still experiencing warts?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.